Neurological Disorders in Famous Artists - Part 2Editor(s): Bogousslavsky J. (Montreux)
Hennerici M.G. (Mannheim)
Mozart in the Neurological Department – Who Has the Tic?Kammer T.
Department of Psychiatry, University of Ulm, Ulm, Germany
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
In Wolfgang Amadeus Mozart’s medical history quite an impressive list of possible diseases has been collected. In the 1980s the diagnosis of Tourette’s syndrome was added to the list. Evidence of vocal tics was derived from the scatological expressions found in the letters of Mozart. In addition there are a few contemporary reports on striking motor behavior suggesting the existence of motor tics. However, in a critical light the arguments for the diagnosis are quite weak. Most problematic is the concept that involuntary vocal utterances are transferred to the written form. One would expect to find similar written manifestations of vocal tics in the work of authors suffering from Tourette’s syndrome. This is neither the case in the work of Samuel Johnson (1709-1784) nor in that of André Malraux (1901-1976). In conclusion, Tourette’s syndrome is an inventive but implausible diagnosis in the medical history of Mozart.
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher or, in the case of photocopying, direct payment of a specified fee to the Copyright Clearance Center.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.